|bladder irritation and pain
Mar 20, 2001
Client is on a Sustiva, Zerit and Epivir combination and is also taking Neurontin and Remeron. She is experiencing some nausea and shows symptoms of bladder infection (urgency, irritation) but tests negative for it. Can you suggest what is causing her problems, particularly the bladder problem, and suggest some solutions?
Response from Dr. Boyle
The problems are unlikely to be related to the current medications. There are many possible causes fo the symptoms you describe including (1) a UTI with a false negative urine culture, (2) other bacterial infections that may not show up on culture, e.g., Chlamydia or gonococcal infection, (3) a non-bacterial bladder/urinary tract infection, e.g. Trichomonas or herpes, (4) a vaginitis, or (5) a kidney stone that is "stuck" in the bladder. She should be re-evaluated by her doctor and further testing should be performed. If her doctor cannot come up with an answer and the problems persist, see she should see a urologist. BB
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.